# SDR CA051101003

- Difficulty date: October 17, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Aircraft time: 5,627 hours
- Engine: Lyc O360C2E
- Propeller: Mcauly 1A200*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 74968
- Condition: Corroded
- Location: Engine
- Component: Engine, Lyc, 0360C2E
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS REMOVED FROM THE AIRCRAFT AND SENT TO AN OVERHAUL FACILITY FOR AN INSPECTION DUE TO A PROP STRIKE. DURING THE INSPECTION OF THE CRANKSHAFT, IT WAS NOTICED THAT THE URETHANE INTERNAL COATING (PID) WAS BLISTERING. FURTHER INSPECTION OF THE AREA REVEALED CORROSION, WHICH WAS BEYOND LIMITS, AND THE CRANKSHAFT WAS TAKEN OUT OF SERVICE.  THE ENGINE WAS A FACTORY EXCHANGE WITH 4 YEARS AND 776.0-HRS ON IT.  THE CRANKSHAFT WAS MARKED PID AND DID NOT REQUIRE ANY INTERNAL INSPECTIONS UNTIL OVERHAUL AT 2000-HRS (REF AD 98-02- 08, SB 530B, SB 505B).
